Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Itchy Skin A Sign Of HIV

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

Itchy skin

Posted by Anonymous, 2 Replies
Hi guys. Its been a year or so after my possible exposure but i never really thought about HIV, utill now. Ive been having problems with itchy dry skin all over. Is this a symptom of HIV? Will be testing i a week. thanks.

Read more »

Dry itchy skin

Posted by Anonymous, 1 Reply
Hey guys, Ive been a lot of people worried about there symptoms and they include dry itchy skin. Is this a symptom of HIV? Does it happen early or later on? I dont remember this being a symptom. reason asking is ive had very dry itchy skin the last... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

itchy spots

Posted by Anonymous, 3 Replies
I WAS WONDERING WHAT RASH IS GENERALIZED WITH HIV SYPMTOMS..I STARTED HAVING ITCHY RED AREAS ON MY ARMS...SOMETIME ON MY LEGS...SINCE DEC. 20..THE DAY I WENTTO A CONCERT..I WAS BY THE STAGE RUBBING ON EVERYONE ELSE THAT WAS SWEATY..SINCE THATS ALL... Read more »

are new moles signs of acute hiv? please respond

Posted by roma2010, 1 Reply
i woke up today and i noticed that besides having some raised skin spots on hands, back and stomach i also have like 4 new moles on my shoulders and hands which im 100% sure never had from what i've been reading people with compromised immune system... Read more »
Ask the Experts

SKIN RASHES? DARK AND ITCHY1979

I have noticed that in the past 2 to 3 weeks I have had these sort of roundish dark spots or rash like spots to appear on my upper body mainly under my arms and on my sides they have started to spread around my lower body on my thigh right beside my...
Ryan M. Kull, C.S.W

Response from Ryan M. Kull, C.S.W

Columbia University's Health & Related Services
Skin conditions can be really confusing, so I understand your concern. However, I am not a doctor so I am reluctant to even guess what might be going on with you. It is really important for a professional to actually look at whats going on with... Read more »

Can itchy skin be the only symptom of HIV?

I suffer from itchy skin and I'm worried it might be a cancer. Going through your site/forum, I read this piece of information from you:"Itchiness is not an uncommon finding in lymphoma patients, and in AIDS patients in general."Does...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
I did indeed respond to a query stating that "itchiness is not an uncommon finding in lymphoma patients, and in AIDS patients in general." There are so many causes for itchy skin, ranging from the less serious causes (e.g. new detergent,... Read more »

HIV/itchy skin

Hi,I'm experiencing itchiness from bumps all over my body. One dermatologist described them as small red papules. I get them around my underarm, back of knees, feet, elbows, hip area, buttocks, inner thigh, lower back, etc.. They come and go...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention which HIV medications you are taking. Some patients with eosinophilic folliculitis (one of more common skin conditions that can present like the symptoms you describe) respond to using ketoconazole shampoo as a regular soap... Read more »

hiv/itchy skin

I'm hiv positive since 1996 I've been having problems w/my skin for over 10 years a very strong rash on several parts of my body specially on my legs thigs and butt is there amedication for it...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Skin problems with itching are very common in the general population and even more common in HIV+ persons. There are many possible causes with common ones including seborrhea, ezcema, eosinophilic folliculitis, fungal infection, and topical... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Skin Problems

Many people get a rash when they start taking antiretrovirals. Rashes can be caused by the following drugs: non-nucleoside analogues -- nevirapine (Viramune), delavirdine (Rescriptor) and efavirenz (Sustiva) the nucleoside analogue abacavir (alone... Read more »
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Intelence has... Read more »
Henry J. Kaiser Family Foundation

FDA, Biogen Idec Say HIV-Positive People Should Not Take Skin Disorder Drug Amevive

FDA and the pharmaceutical company Biogen Idec on Thursday said HIV-positive individuals should not take the company's skin drug Amevive because it might lower their CD4+ T cell counts, Reuters reports (Reuters, 11/10). The drug is approved to... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of infection. The Food and Drug Administration in August 2004 approved Sculptra, an injectable form of... Read more »